Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Disklikeness of planar self-affine tiles

Authors: King-Shun Leung and Ka-Sing Lau
Journal: Trans. Amer. Math. Soc. 359 (2007), 3337-3355
MSC (2000): Primary 52C20, 52C22; Secondary 28A80
Published electronically: February 13, 2007
MathSciNet review: 2299458
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the disklikeness of the planar self-affine tile $ T$ generated by an integral expanding matrix $ A$ and a consecutive collinear digit set $ {\mathcal{D}}= \{0, v, 2v, \cdots, (\vert q\vert-1)v \}\subset {\Bbb{Z}}^2$. Let $ f(x)=x^{2}+ p x+ q$ be the characteristic polynomial of $ A$. We show that the tile $ T$ is disklike if and only if $ 2\vert p\vert\leq \vert q+2\vert$. Moreover, $ T$ is a hexagonal tile for all the cases except when $ p=0$, in which case $ T$ is a square tile. The proof depends on certain special devices to count the numbers of nodal points and neighbors of $ T$ and a criterion of Bandt and Wang (2001) on disklikeness.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 52C20, 52C22, 28A80

Retrieve articles in all journals with MSC (2000): 52C20, 52C22, 28A80

Additional Information

King-Shun Leung
Affiliation: Department of Mathematics, Science, Social Sciences and Technology, The Hong Kong Institute of Education, Tai Po, Hong Kong

Ka-Sing Lau
Affiliation: Department of Mathematics, The Chinese University of Hong Kong, Shatin, Hong Kong

PII: S 0002-9947(07)04106-2
Keywords: Digit sets, neighbors, nodal points, radix expansion, self-affine tiles
Received by editor(s): October 14, 2004
Received by editor(s) in revised form: June 23, 2005
Published electronically: February 13, 2007
Additional Notes: This research was partially supported by an HK RGC grant
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia